Thunderstorm Wind, Harrison
- When
- June 9, 8:02 PM CST
- Where
- Harrison County, 1.5 mi NNE of Nugent
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 30.490, -89.090
A tree was downed near South Swan Rd and Swan Lane.
Northwest flow aloft regime continued to be in place on June 9th with an upper level ridge center west of the local forecast area. This pattern carried developing storms from NW to SE across the area late in the afternoon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LIX wrote it up.
Northwest flow aloft regime continued to be in place on June 9th with an upper level ridge center west of the local forecast area. This pattern carried developing storms from NW to SE across the area late in the afternoon. Sufficient instability aided in thunderstorm enhancement which resulted in severe wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 9, 5:43 PM CST, 2 hours 19 minutes earlier.
Area Forecast Discussion National Weather Service New Orleans LA 643 PM CDT Mon Jun 9 2025 ...New AVIATION... .SHORT TERM... (This evening through Tuesday night) Issued at 340 PM CDT Mon Jun 9 2025 Typical northwest flow regime with convection taking longer to get going this afternoon but it is finally beginning to pop across southeastern MS and back building across the river into LA. This is along an old outflow boundary from convection earlier. Otherwise it has been another warm and humid day. Luckily it wasn't as oppressive as it was yesterday. I few sites have seen the heat index jump into the lower 100s but most are remaining in the 90s. First lets look at the next 6 hours before we looks at tomorrow and Wednesday. Remnant outflow boundary that was mentioned in the previous paragraph is lightning up now. This area is collocated with the highest instability in the area, decent LL convergence and fairly impressive upper lvl diffluence. Mesoanalysis and WV shows a weak mid lvl impulse just beginning to move into our area. As this continue to slowly work east we will see convection continue to develop mainly over areas east of I-55 and especially along north of I-10. That activity will drift southeast through the evening and should begin to dissipate pretty significantly just before midnight. Prior to that though there is the threat of a few strong to severe storms and locally heavy rainfall. PWs are ata 1.9" for much of the CWA and even approaching 2.1" just west of the area we are most concerned with convection. That will move into the eastern half of the CWA over the remainder of the afternoon and evening hours. That combined with the favorable diffluence aloft and likely strong convection should lead to a few rather efficient storms and if these storms move over more urban areas could quickly lead to runoff and some isolated areas of flash flooding. Again convection should quickly begin to dissipate an hour or two before midnight but likely not completely die off overnight as there will still be isolated storms overnight, especially over the coastal waters. So the next 36-48 hrs, could be active each day but not going to lie confidence is not the greatest in how widespread convection will be however, we should see at least scattered convection across the region Tuesday but Wednesday may be a little less in coverage. Tomorrow we will still be under a weak northwest flow regime but the eastern CONUS L/W trough will not linger around for long and by tomorrow afternoon and early evening will slide east. Heading into Wednesday a weak disturbance currently over southern CA will slide towards the southern Plains with s/w ridging taking place over the Lower MS Valley Wednesday. Now that s/w ridging could significantly impact thunderstorm potential but if the ridge axis is just to the east of the area it may act a little more like a dirty ridge given all of the moisture available with convection being highly driven by diurnal shifts i.e. sea/lake breezes and peak heating. /CAB/ && .LONG TERM... (Wednesday through Sunday night) Issued at 340 PM CDT Mon Jun 9 2025 Again medium range models in fairly good agreement. In addition the GFS and ECMWF ensemble means are also in rather good agreement with their perspective op runs. This generally leads to higher confidence in the medium range forecast and nothing suggest it shouldn't this time. However again the NBM is very high with the PoPs showing 70-90% Thursday and through the weekend and lets be completely clear we are not going to see that coverage everyday. Would like to drop PoPs some but not confident enough to drop any specific area but 5-7 days of 70-90% PoP is not that realistic. MOS products are not anywhere that hot but they do trend towards climo on days 6 and 7. With that DO NOT be surprised to see PoPs drop down drastically in some spots as we move through the week. As for the pattern things will transition very very slowly. We will generally be between 2 ridges Thursday through the weekend. One ridge will begin to build over the Bahamas and then slide west into the southeastern CONUS and far eastern Gulf. At the same time a large ridge will begin to take shape over the Mexico/AZ/NM border. That ridge will build north through the southern Rockies and into the western Plains. What this does is places us in the area of weakness between the two ridges. This does provide us a more favorable setup for daily convection and with weak synoptic flow the sfc winds will be driven diurnally and convection will as well, typically along the seabreeze each day or even nocturnal marine convection sliding during the day. Once convection initiates it will be driven by outflow and other boundary interactions. /CAB/ && .AVIATION... (00Z TAFS) Issued at 637 PM CDT Mon Jun 9 2025 Prevailing VFR at all terminals and they should remain that way outside of convection. Terminals with the best chance at convection this evening are GPT and ASD. Some lower cigs may impact MCB, otherwise VFR should hold. && .MARINE... Issued at 340 PM CDT Mon Jun 9 2025 Winds are right at the SCS threshold but just marginally. With that will hold off on headlines for now but that may need to be added to some of the waters, mainly that area east of the MS delta as that typical nocturnal jet develops. Otherwise high pressure will begin to take over and winds will slowly back around to the south and southeast through the week and into the weekend. The main concerns for marine operators will be the daily/nightly threat for thunderstorms to produce locally higher winds and/or seas. Do not see any prolonged period over the next 5 days where thunderstorms will not be a threat. /CAB/ && .PRELIMINARY POINT TEMPS/POPS... MCB 70 87 69 88 / 60 80 30 70 BTR 74 89 73 90 / 50 70 30 80 ASD 73 89 71 90 / 50 80 40 80 MSY 77 90 77 90 / 40 70 40 90 GPT 74 87 73 88 / 70 80 60 80 PQL 73 88 72 89 / 80 80 60 80 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. && SHORT TERM...CAB LONG TERM....CAB AVIATION...HL MARINE...CAB
Special Weather Statement
National Weather Service New Orleans LA
543 PM CDT Mon Jun 9 2025
LAZ039-092315-
Washington LA-
543 PM CDT Mon Jun 9 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN
WASHINGTON PARISH THROUGH 615 PM CDT
...
At 543 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mount Herman, or 7 miles northwest of Franklinton, moving east at 25
mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Franklinton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3100 8996 3085 8989 3080 9027 3092 9034
3100 9021
TIME...MOT...LOC 2243Z 248DEG 22KT 3090 9026
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
TJSSpecial Weather Statement
National Weather Service New Orleans LA
654 PM CDT Mon Jun 9 2025
MSZ077-100030-
Pearl River MS-
654 PM CDT Mon Jun 9 2025
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF NORTHEASTERN PEARL
RIVER COUNTY THROUGH 730 PM CDT
...
At 653 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms 7 miles northwest of Poplarville, moving east at 35
mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Poplarville.
This includes Interstate 59 in Mississippi between mile markers 28
and 42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3080 8934 3083 8970 3100 8968 3100 8955
3101 8955 3101 8951 3100 8950 3100 8947
3098 8947 3098 8943 3101 8942 3101 8935
TIME...MOT...LOC 2353Z 267DEG 32KT 3094 8959
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
TJSSpecial Weather Statement
National Weather Service New Orleans LA
727 PM CDT Mon Jun 9 2025
LAZ039-079-MSZ077-100115-
Washington LA-Northern St. Tammany LA-Pearl River MS-
727 PM CDT Mon Jun 9 2025
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF NORTHERN ST. TAMMANY,
SOUTHEASTERN WASHINGTON PARISHES IN SOUTHEASTERN LOUISIANA AND PEARL
RIVER COUNTIES THROUGH 815 PM CDT
...
At 726 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from near Varnado to near Abita
Springs. Movement was east at 35 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bogalusa, Picayune, Poplarville, Abita Springs, Varnado, Sun, Bush,
Crossroads, and Mcneil.
This includes the following Interstates...
Interstate 59 in Louisiana between mile markers 10 and 11.
Interstate 59 in Mississippi between mile markers 1 and 36.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3065 8934 3065 8954 3052 8954 3050 8964
3046 8965 3046 8969 3044 8968 3052 9018
3090 8982 3095 8934
TIME...MOT...LOC 0026Z 269DEG 30KT 3088 8975 3053 9004
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
TJSSpecial Weather Statement
National Weather Service New Orleans LA
800 PM CDT Mon Jun 9 2025
MSZ077-083>087-100145-
Southern Harrison MS-Northern Jackson MS-Northern Hancock MS-
Southern Hancock MS-Pearl River MS-Northern Harrison MS-
800 PM CDT Mon Jun 9 2025
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HARRISON, NORTHERN
HANCOCK, NORTHWESTERN JACKSON AND SOUTHERN PEARL RIVER COUNTIES
THROUGH 845 PM CDT
...
At 800 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms capable of producing funnel clouds along a line
extending from near Perkinston to near Picayune. Movement was east at
35 mph.
HAZARD...Funnel clouds, wind gusts up to 50 mph, and half inch hail.
SOURCE...Radar indicated.
IMPACT...If a funnel cloud briefly touches down, minor damage to
outdoor objects is possible. Gusty winds could knock down
tree limbs and blow around unsecured objects.
Locations impacted include...
Gulfport, Biloxi, Long Beach, Picayune, Diamondhead, Saucier, Kiln,
Lyman, Latimer, and Gulfport Airport.
This includes the following Interstates...
Interstate 10 in Mississippi between mile markers 14 and 43.
Interstate 59 in Mississippi between mile markers 1 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors or to safe harbor and report
your sighting to the National Weather Service.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3032 8913 3031 8918 3043 8968 3046 8969
3054 8978 3078 8934 3065 8934 3065 8925
3068 8924 3067 8889 3073 8888 3073 8857
TIME...MOT...LOC 0100Z 280DEG 28KT 3079 8909 3051 8977
FUNNEL CLOUDS...POSSIBLE
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
TJSSpecial Weather Statement
National Weather Service New Orleans LA
842 PM CDT Mon Jun 9 2025
MSZ085-088-100230-
Northern Jackson MS-Southern Jackson MS-
842 PM CDT Mon Jun 9 2025
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF NORTHEASTERN JACKSON
COUNTY THROUGH 930 PM CDT
...
At 841 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Wilmer to near Wade. Movement was
southeast at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hurley, Big Point, and Wade.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3048 8840 3073 8873 3073 8842
TIME...MOT...LOC 0141Z 305DEG 34KT 3079 8843 3071 8860
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
TJSSpecial Weather Statement
National Weather Service New Orleans LA
845 PM CDT Mon Jun 9 2025
MSZ083>088-100230-
Southern Harrison MS-Northern Jackson MS-Northern Hancock MS-
Southern Hancock MS-Southern Jackson MS-Northern Harrison MS-
845 PM CDT Mon Jun 9 2025
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HARRISON, EAST
CENTRAL HANCOCK AND JACKSON COUNTIES THROUGH 930 PM CDT
...
At 845 PM CDT, Doppler radar was tracking strong thunderstorms
capable of producing funnel clouds along a line extending from 8
miles east of McHenry to near Saucier to near Diamondhead. Movement
was east at 30 mph.
HAZARD...Funnel clouds, wind gusts up to 50 mph, and half inch hail.
SOURCE...Radar indicated.
IMPACT...If a funnel cloud briefly touches down, minor damage to
outdoor objects is possible. Gusty winds could knock down
tree limbs and blow around unsecured objects.
Locations impacted include...
Gulfport, Biloxi, Ocean Springs, Long Beach, Moss Point, St. Martin,
Diamondhead, Escatawpa, Gautier, D'iberville, Latimer, Kiln, Lyman,
Saucier, Helena, Gulf Hills, Vancleave, Gulf Park Estates, Hickory
Hills, and Gulfport Airport.
This includes the following Interstates...
Interstate 10 in Mississippi between mile markers 14 and 68.
Interstate 110 in Mississippi between mile markers 1 and 4.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors or to safe harbor and report
your sighting to the National Weather Service.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3034 8882 3036 8887 3036 8901 3030 8921
3039 8949 3062 8926 3068 8911 3067 8889
3073 8888 3074 8873 3049 8840
TIME...MOT...LOC 0145Z 282DEG 26KT 3067 8900 3060 8917 3042 8935
FUNNEL CLOUDS...POSSIBLE
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
TJSThe Mobile radar (KMOB), 84 km away, was scanning. The volume nearest the first event began at 02:00 UTC.
2 thunderstorm wind, 1 flash flood. Local standard time, as filed.
A tree was downed near South Swan Rd and Swan Lane.
The ASOS station KGPT Gulfport-Biloxi Intl Airport measured a thunderstorm wind gust of 57 knots or 66 mph.
Street flooding exceeding normal nuisance flooding along Beach Blvd near Courthouse Rd in Gulfport. Time estimated by radar.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2025Every state in 2025This day in weather historyWarnings in Mississippi, June 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1278160, 1278163, 1278165.